MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-521PA; TRANSMITTER
Model Number ZM-521PA
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported that the transmitter overheated causing the battery contacts to melt.The failed device will be sent in for an exchange.No patient harm or injury was reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The customer reported that the transmitter overheated causing the battery contacts to melt.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Details of the complaint: on 11/22/19, customer at (b)(6) hospital reported battery heat damage to the transmitter (zm-521pa (b)(6) ).The battery contacts were melted as well as the plastic around them.Investigation conclusion: the root cause of the heat damage is determined to be transmitter design did not foresee possibility of short circuit from incorrect insertion of the battery.Assessment determined that in a worst case scenario, the probability of harm is "unlikely or remote" as the maximum exterior temperature (42.6 c) is below the minimum temperature (44 c) that can cause a burn after prolonged (greater than 5 hours) skin exposure.A new design change has been introduced to the transmitter rear case which would add an insulating sheet to prevent short circuit of the battery caused by incorrect battery insertion.

Brand Name
ZM-521PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key9485179
Report Number8030229-2019-00732
Device Sequence Number2777233
Product Code DRT
UDI-Device Identifier04931921115084
UDI-Public4931921115084
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/05/2020
Report Date (Section F) 02/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-521PA
Device Catalogue NumberZM-521PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date02/04/2020
Device Age48 MO
Event Location Hospital
Date Report to Manufacturer02/05/2020
Initial Date Received by Manufacturer 11/22/2019
Supplement Date Received by Manufacturer02/04/2020
Initial Report FDA Received Date12/17/2019
Supplement Report FDA Received Date02/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA02/05/2020